Does Migraine Medication Affect Your Baby?

Subscribe to Boldsky

A new study claims that the drugs used to treat migraine during pregnancy could have certain side effects on the baby. Till now, certain drugs were considered safe to use but now, new studies are shattering those myths.

Does Migraine Medication Affect Baby1

In a study, researchers found out that one drug that is used by more than 65% women who are pregnant can increase the risk of ADHD in the child.

Does Migraine Medication Affect Baby2

So, doctors opine that pregnant women suffering from migraine may need to be treated carefully. Every pro and con of using a drug on pregnant woman must be weighed and analysed to avoid the effects on the unborn child according to researchers.

Does Migraine Medication Affect Baby

Also, certain supplements which were considered safe in the previous decades were found out to be unsafe now. Also, some drugs which are currently used for migraine are said to increase the risk of heart defects.

Does Migraine Medication Affect Baby4

In fact, a study claims that migraine tends to minimise a bit during pregnancy. As there are many other alternatives, health experts suggest staying away from currently used drugs.

Does Migraine Medication Affect Baby5

In fact, talking to your gynecologist during pregnancy and also lactation may help a lot as they know about other available treatments which are safer.

Read more about: pregnancy, baby
Story first published: Thursday, March 31, 2016, 17:48 [IST]
Please Wait while comments are loading...